Alert archive / North Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Jul 9, 2021, 1:45 PM EDT for Forsyth County, North Carolina. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2021, 1:45 PM EDT (17:45 UTC)
- Expired
- Jul 9, 2021, 2:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Raleigh, NC
County Forsyth County, NC
The radar
The Roanoke radar (KFCX), 95 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.8 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 127 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1287 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
141
WWUS82 KRAH 091745
SPSRAH
Special Weather Statement
National Weather Service Raleigh NC
145 PM EDT Fri Jul 9 2021
NCZ021-091830-
Forsyth NC-
145 PM EDT Fri Jul 9 2021
...A STRONG THUNDERSTORM WILL AFFECT FORSYTH COUNTY UNTIL 230 PM
EDT...
At 144 PM EDT, Doppler radar was tracking a strong thunderstorm near
King, or 7 miles east of East Bend, moving east at 35 mph.
Wind gusts up to 40 mph will be possible with this storm.
Locations impacted include...
Winston-Salem, Kernersville, Lewisville, Walkertown, Rural Hall,
Pfafftown, Stanleyville, Sedge Garden, Donnaha and Belews Creek.
LAT...LON 3612 8046 3614 8044 3621 8045 3622 8043
3624 8045 3626 8045 3626 8004 3601 8004
3611 8050
TIME...MOT...LOC 1744Z 280DEG 31KT 3620 8037
$$
LeinsWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Jul 9, 1:00 PM EDT, 45 minutes earlier.
Area forecast discussion, Jul 9, 1:00 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 100 PM EDT Fri Jul 9 2021 .SYNOPSIS... Scattered showers and thunderstorms will move through the Piedmont this afternoon with dry weather overnight into Saturday. A more typical summer-like pattern is expected from Sunday into next week with near normal temperatures and afternoon chances of showers and thunderstorms. && .NEAR TERM /THROUGH TONIGHT/... As of 1004 AM Friday... Morning surface obs and satellite data reveal mostly clear skies across the region in the wake of TS Elsa. It was a mild morning with lows only bottoming out in the low/mid 70s and unlike yesterday, temperatures have had no problem climbing after daybreak. Most spots were already in the upper 70s as of 14Z. Water vapor imagery depicts a weak trough making its way across the central Appalachian mtns. Convection has held together to some extent as it has crossed the mountains (esp across TN and wrn NC) and further development is expected across the Piedmont early this afternoon. The atmosphere is still ripe for convection even in the wake of Elsa with above normal PW's in the 1.5 to 2 inch range, which will be co-located within an axis of 1000-1500 J/KG MLCAPE later today. The only mitigating factor will be the lack of strong deep layer shear as nearly all models suggest 15-20kts of 0-6km flow. Several runs of the HRRR as well as the HREF have been consistent in showing a line/multi-cell cluster of storms developing near the Triad just after 18Z, pushing east through the Triangle around 21Z, then dissipating across the Coastal Plain around 00Z. Mid level drying as depicted in various forecast soundings suggest the strongest storms will be capable of gusty winds and the SPC MRGL risk for the central Piedmont (among other locations) lines up well. Overall the previous forecast matched up very well with observational trends and only minor adjustments were made in line with incoming 12Z model data. Highs today should make a good run at the 90 degree mark but could be held back a bit by increasing clouds from the west. Following today's convection, lows tonight will once again fall to near normal values in the lower 70s. && .SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/... As of 100 PM Friday... Saturday will start off dry with large scale subsidence across the Piedmont. Meanwhile, an upper low will move from the upper midwest into IA/MO Saturday afternoon, pushing a weak boundary through through the OH valley and into western VA/NC in the process. Forecast profiles do not look overly supportive of precipitation tomorrow given dry air and subsidence aloft but a few isolated showers could develop east of the mountains within the lee trough during the afternoon hours. Very low PoPs look more than sufficient for tomorrow afternoon with dry weather forecast for the evening/overnight hours. Temps will be within a degree or two of normal with highs around 90, lows in the lower 70s. && .LONG TERM /SUNDAY THROUGH THURSDAY/... As of 335 AM Thursday... Temps should hold fairly close to seasonal normals through this stretch, with gradual warming. Sunday looks to be the wettest day, with lowering chances for showers/storms thereafter, albeit with decreasing confidence as we get later in the week. Sun through Mon night: The mid level pattern during this period will focus on a closed low sitting over IA/MO/IL and a strong anticyclone centered just off the NC coast. A surface trough will hold through the wrn Piedmont of NC, with increasing moisture through the column over central NC within the southerly flow between the Midwest low to our NW and the offshore high to our E. Pops should peak on Sun, with best coverage in the afternoon/evening. As the offshore high nudges westward and noses further W across central NC, warming/sinking mid levels will result in lower afternoon CAPE and reduced PWs, so expect a downturn in convection chances Mon/Mon night. Temps should be within a couple of degrees of normals. Tue through Thu: The stagnant surface pattern, consisting of high pressure centered offshore and extending westward over the Carolinas accompanied by a Piedmont trough, will persist through the week, although subtle changes will be evident aloft. The strong mid level anticyclone will hold near or just off the NC coast Tue, favoring continued low pops and near normal temps. But the Midwest low will begin to open back up to a shortwave trough and dampen as it tracks NE through the Great Lakes/St Lawrence Valley through mid week, and this will slightly weaken and re-orient the mid level ridge to over the Southeast states. This will mean a slight dip in the westerlies into the Mid Atlantic region, but we'll lose the deep southerly flow from earlier in the week, favoring continued sub-climo pops with a lack of mechanisms to force ascent and overall weak steering flow. Temps should hold near to slightly above normal, following a very gradual daily uptick in low level thicknesses. -GIH && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... As of 100 PM Friday... VFR conditions across the area for the most part, but a broken line of convection will cross the area later this afternoon with a brief period of MVFR (or lower) conditions possible within the convective band. Any storms that move through will dissipate after sunset with a return to VFR conditions for the rest of the night. There is a possibility of some patchy MVFR fog overnight but I don't have enough confidence to include it in any given TAF. Any fog that develops will mix out quickly after sunrise. Outlook: Looking ahead, Saturday will see a weak boundary lifting north through the area but with large scale subsidence aloft, it looks to be a mostly dry day at the TAF sites. Sunday onward will see a typical summerlike pattern with VFR conditions and periods of sub-VFR diurnally driven convection. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Leins NEAR TERM...Leins SHORT TERM...Leins LONG TERM...Hartfield AVIATION...Leins
Hazardous weather outlook, Jul 9, 9:46 AM EDT, 3 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 946 AM EDT Fri Jul 9 2021 NCZ007>011-021>028-038>043-073>078-083>086-088-089-101400- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond-Scotland-Hoke-Cumberland-Sampson- 946 AM EDT Fri Jul 9 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Scattered showers and thunderstorms are expected across central NC this afternoon. Some storms may be strong, with a few possibly approaching severe limits. Gusty winds will be the primary threat. Storms will dissipate quickly after sunset. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 9, 1:45 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Raleigh NC
145 PM EDT Fri Jul 9 2021
NCZ021-091830-
Forsyth NC-
145 PM EDT Fri Jul 9 2021
...A STRONG THUNDERSTORM WILL AFFECT FORSYTH COUNTY UNTIL 230 PM
EDT...
At 144 PM EDT, Doppler radar was tracking a strong thunderstorm near
King, or 7 miles east of East Bend, moving east at 35 mph.
Wind gusts up to 40 mph will be possible with this storm.
Locations impacted include...
Winston-Salem, Kernersville, Lewisville, Walkertown, Rural Hall,
Pfafftown, Stanleyville, Sedge Garden, Donnaha and Belews Creek.
LAT...LON 3612 8046 3614 8044 3621 8045 3622 8043
3624 8045 3626 8045 3626 8004 3601 8004
3611 8050
TIME...MOT...LOC 1744Z 280DEG 31KT 3620 8037
LeinsThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 10:07 PM EDT | River Flood Warning | RAH | Johnston | 24 hr |
| Jul 8, 10:13 PM EDT | River Flood Warning | RAH | Johnston | 51 hr |
| Jul 9, 1:51 PM EDT | Special Weather Statement | RAH | Granville, Person | 54 min |
| Jul 9, 2:29 PM EDT | Special Weather Statement | RAH | Forsyth | 61 min |
| Jul 9, 2:30 PM EDT | Special Weather Statement | RAH | Alamance, Durham, Orange | 60 min |
| Jul 9, 3:04 PM EDT | Special Weather Statement | RAH | Franklin, Granville, Vance, Warren | 56 min |
| Jul 9, 3:08 PM EDT | Special Weather Statement | RAH | Montgomery | 67 min |
| Jul 9, 3:14 PM EDT | Special Weather Statement | RAH | Anson, Stanly | 61 min |
| Jul 9, 3:43 PM EDT | Special Weather Statement | RAH | Wake | 62 min |
| Jul 9, 4:14 PM EDT | Special Weather Statement | RAH | Edgecombe, Franklin, Halifax, Nash, Wilson | 61 min |
| Jul 9, 4:15 PM EDT | Special Weather Statement | RAH | Edgecombe, Franklin, Halifax, Nash, Wilson | 60 min |
| Jul 9, 4:25 PM EDT | Special Weather Statement | RAH | Chatham, Lee | 65 min |
| Jul 9, 4:29 PM EDT | Areal Flood Advisory | RAH | Franklin, Wake | 61 min |
| Jul 9, 4:30 PM EDT | Special Weather Statement | RAH | Anson, Montgomery, Richmond, Scotland | 60 min |
| Jul 9, 4:45 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Orange, Wake | 45 min |
| Jul 9, 5:18 PM EDT | Special Weather Statement | RAH | Wilson | 57 min |
| Jul 9, 5:24 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Harnett, Johnston, Wake | 51 min |
| Jul 9, 5:38 PM EDT | Special Weather Statement | RAH | Hoke, Scotland | 67 min |
| Jul 9, 5:50 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Johnston, Sampson, Wayne | 55 min |
| Jul 9, 5:55 PM EDT | Special Weather Statement | RAH | Forsyth | 65 min |
| Jul 9, 6:11 PM EDT | Special Weather Statement | RAH | Cumberland, Sampson | 64 min |
| Jul 9, 6:19 PM EDT | Special Weather Statement | RAH | Wayne | 56 min |
| Jul 9, 6:36 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne | 39 min |
| Jul 9, 6:58 PM EDT | Special Weather Statement | RAH | Davidson | 62 min |
| Jul 9, 7:07 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 38 min |
| Jul 9, 7:11 PM EDT | Severe Thunderstorm Warning | RAH | Sampson, Wayne | 49 min |
Nearby
Special Weather Statements in North Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.